| Catalog Number |
544965 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that "the jaws of the applier were misaligned during a surgery.Therefore, another applier was used to complete the procedure.Nothing fell/remained in the patient".No patient harm or injury.The patient status is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The complaint sample was returned.Tecomet, the manufacturing site reported: " the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a (b)(4) lot in july of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument as received shows that the knob rotation mechanism and the handle to jaw mechanism are dry and sluggish feeling and in need of proper lubrication.Further evaluation shows that the jaws are loose or misaligned in closed position and bent to the left and the jaw pivot pin is pulled thru one side of the bent/damaged outer tube assembly.We are able to validate this complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod is bent/damaged.We are unable to determine what caused the drive rod to become bent/damaged but mishandling of this device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
It was reported that "the jaws of the applier were misaligned during a surgery.Therefore, another applier was used to complete the procedure.Nothing fell/remained in the patient." no patient harm or injury.The patient status is reported as "fine".